Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 16, NWS Milwaukee, WI

February 13, 2018

NWS Milwaukee, WI issued this small craft advisory at Feb 13, 2018, 2:33 PM CST. It took effect at Feb 13, 2018, 3:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2018, 2:33 PM CST (20:33 UTC)
In effect from
Feb 13, 2018, 3:00 PM CST
Expired
Feb 14, 2018, 3:27 AM CST
In force
12 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

828 
WHUS73 KMKX 132033
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
233 PM CST Tue Feb 13 2018

...Brisk south winds tonight...

LMZ643-644-140445-
/O.NEW.KMKX.SC.Y.0016.180213T2100Z-180214T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
233 PM CST Tue Feb 13 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY...

The National Weather Service in Milwaukee/Sullivan has issued a
Small Craft Advisory...which is in effect until 6 AM CST
Wednesday. 


* WINDS: South winds 15 to 25 knots.

* WAVES: 2 to 3 feet in ice free areas. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
Hentz

www.weather.gov/mkx
2 follow-up statements
111 
WHUS73 KMKX 140307
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
907 PM CST Tue Feb 13 2018

...Brisk south winds tonight...

LMZ643-644-141115-
/O.CON.KMKX.SC.Y.0016.000000T0000Z-180214T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
907 PM CST Tue Feb 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

* WINDS: South winds 15 to 25 knots.

* WAVES: 2 to 3 feet in ice free areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
SPM

www.weather.gov/mkx
867 
WHUS73 KMKX 140927
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
327 AM CST Wed Feb 14 2018

...Gusty Winds Have Weakened...

.The gusty south southwest winds have weakened across the
nearshore waters of Lake Michigan. Thus, the Small Craft Advisory
has been cancelled. More gusty south southwest winds to 20 knots 
are expected today into tonight.

LMZ643-644-141030-
/O.CAN.KMKX.SC.Y.0016.000000T0000Z-180214T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
327 AM CST Wed Feb 14 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Milwaukee/Sullivan has cancelled
the Small Craft Advisory. 

The gusty south southwest winds have weakened across the 
nearshore waters of Lake Michigan. Thus, the Small Craft Advisory 
has been cancelled. More gusty south southwest winds to 20 knots 
are expected today into tonight.

$$
Wood
www.weather.gov/mkx

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 13, 11:33 AM CST, 3 hours earlier.

Area forecast discussion, Feb 13, 11:33 AM CST, 3 hours before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1133 AM CST Tue Feb 13 2018

.AVIATION(18Z TAFS)...VFR conditions expected through Wednesday,
with middle clouds exiting the area by evening. Low level wind
shear possible after midnight tonight with south winds around 10
knots at the surface and southwest at 35 to 40 knots at 1200 feet.
Wind shear threat should end around 15z Wednesday.

&&

.MARINE...Gusty south winds expected today and tonight but will
probably remain below small craft advisory criteria.

&&

PREV DISCUSSION... (Issued 304 AM CST Tue Feb 13 2018)

SHORT TERM...

Today and Tonight - Confidence...Medium to High

Chilly start with influence of surface high across ern WI into
lower MI. With a further shift to the east this will set up the
usual return flow which will strengthen throughout the period.
Decent bump in 850/925 temps right through tonight with a
sustained south/southwest wind. Plenty of mid/high level moisture
streaming across srn WI and this extends back into IA so cloud
cover combined with influence of deep snow cover should keep
temps below MOS values today. The blended guidance trends towards
the 2 meter guid temps so will steer in that direction. A milder
night expected with a sustained southwest wind as pressure
gradient tightens up a bit within the return flow regime.ORT TERM...

LONG TERM...

Wednesday - Confidence....Low

Southwest flow will bring a milder air mass into the region.
Highs will be around 40. The atmosphere is pretty dry above 900mb.
GFS and NAM soundings are saturated at the low levels Wednesday
night and the SREF is aggressive with fog. Think these are
overdone, but some fog is possible due to snowmelt and some weak
moisture advection during the evening. Later in the evening low
level winds shift to the west advecting lower dewpoints into the
region and winds look to remain elevated, around 10 knots, helping
to mitigate fog.

Thursday through Saturday - Confidence - High

Low pressure passes by to the south on Thursday with a strong
upper jet. Some precip may clip the southeast part of the state.
Amounts look light and temperatures will be dropping to around
freezing during this time so there could be a few wet flakes.

Then high pressure looks to move across Illinois over the weekend
bringing dry weather. A weak upper trough will drop through on
Friday bringing briefly cooler temperatures.

Sunday through Tuesday - Confidence - Medium

The next chance for precipitation is during this time frame. There
are chances for rain and snow depending on the time of day as
temperatures bounce around freezing.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Update...99
Today/Tonight and Aviation/Marine...99
Wednesday THROUGH Monday...99
Hazardous weather outlook, Feb 13, 3:23 AM CST, 11 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
323 AM CST Tue Feb 13 2018

WIZ046-047-051-052-056>060-062>072-140930-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
323 AM CST Tue Feb 13 2018

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Fog may develop Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-140930-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
323 AM CST Tue Feb 13 2018

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Winds may approach Small Craft Advisory levels on Wednesday and
again Thursday night and at times over the weekend.

www.weather.gov/mkx

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.